Oklahoma, 2008

Flash Flooding and Hail in Oklahoma, June 1, 2008

June 1, 2008 · NWS TSA · 59 events in 18 counties and zones

Widespread severe thunderstorms occurred across eastern Oklahoma from the overnight hours into the late morning hours.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$307,000
Crop damage
None recorded
Events
59

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TSA wrote it up.

Widespread severe thunderstorms occurred across eastern Oklahoma from the overnight hours into the late morning hours.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at May 31, 9:31 PM CST, 5 hours 1 minute earlier.

Area forecast discussion, May 31, 9:31 PM CST, 5 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1031 PM CDT SAT MAY 31 2008

.MESOSCALE UPDATE...
CAP INDEX NUMBERS AT 10 PM JUMPED
TO SHOW A MODERATE TO STRONG CAP
FOR SURFACE BASED CONVECTION NOW
IN PLACE ACROSS NORTHEAST OKLAHOMA...
WITH JUST A LOCAL WEAKNESS IN
NORTHERN WASHINTON COUNTY.

STORM-RELATIVE AND DEEP-LAYER WINDS
REMAIN SUPPORTIVE FOR SUPERCELL
STORM MODES IN FAR NORTHEAST
OKLAHOMA.  THE CELL IN NORTHEAST
OSAGE COUNTY IS HEADED TOWARD
THE ONLY REMAINING POCKET OF
HIGHER LOW-LEVEL CAPE REMAING.
GIVEN THIS AND THE STORM-RELATIVE
WIND FIELDS...THE TORNADO POTENTIAL
WITH THIS CELL IS NOT ZERO AND IT
IS BEING MONITORED CLOSELY.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...08
LONG TERM....99
Hazardous weather outlook, Jun 1, 1:02 AM CST, 1 hour 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
202 AM CDT SUN JUN 1 2008

ARZ001-002-010-011-019-020-029-OKZ049-053>076-011000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
200 AM CDT SUN JUN 1 2008

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...EARLY THIS MORNING THROUGH TONIGHT.
TORNADO.
	RISK...LIMITED.
	AREA...NORTHEAST OKLAHOMA.
	ONSET...ONGOING.

SEVERE THUNDERSTORM.
	RISK...ELEVATED.
	AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

	AREA AT GREATEST RISK...AREA NEAR THE KANSAS BORDER.

FLASH FLOOD.
	RISK...LIMITED.
	AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

HEAVY RAIN.
	RISK...LIMITED.
	AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

DISCUSSION...
A STATIONARY FRONT LIES EAST TO WEST ACROSS NORTHWEST ARKANSAS AND
NORTHEAST OKLAHOMA EARLY THIS MORNING. THIS WILL REMAIN A FOCUS
FOR SHOWERS AND THUNDERSTORMS AS IT DRIFTS VERY SLOWLY TO THE SOUTH.
WARM AND UNSTABLE AIR REMAINS OVER THE REGION AND SCATTERED SHOWERS
AND THUNDERSTORMS ARE EXPECTED TO CONTINUE NEAR AND TO THE NORTH OF
THIS BOUNDARY THROUGH TODAY. HAIL AND STRONG WINDS CONTINUES TO BE
THE MAIN THREAT BUT WEAK DEEP LAYER SHEAR IS SUFFICIENT FOR AN
ISOLATED TORNADO.

SLOW MOVEMENT ALONG WITH ABUNDANT AVAILABLE MOISTURE WILL CONTINUE
THE THREAT OF VERY HEAVY RAINFALL THAT COULD CAUSE FLASH FLOODING
DUE TO SATURATED GROUND CONDITIONS.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION LIKELY NEEDED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
MONDAY...THUNDERSTORM POTENTIAL.
TUESDAY...NO HAZARDS.
WEDNESDAY...THUNDERSTORM POTENTIAL.
THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY...THUNDERSTORM POTENTIAL.
SATURDAY...NO HAZARDS.

EXTENDED DISCUSSION...
LATEST MODEL DATA CONTINUES TO INDICATE A POTENT UPPER LEVEL SYSTEM
MOVING OUT OF THE ROCKIES AND INTO THE GREAT PLAINS IN THE THURSDAY
AND FRIDAY TIME FRAME. AT THIS TIME...ANOTHER ROUND OF SEVERE
WEATHER APPEARS LIKELY. WIND SHEAR PROFILES SUGGEST THE POSSIBILITY
OF SOME SIGNIFICANT SEVERE STORMS...CAPABLE OF PRODUCING VERY LARGE
HAIL AND LONG TRACKED TORNADOES.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
ALL INTERESTED PARTIES NEED TO MONITOR LATER FORECASTS AND DISCUSSIONS
REGARDING SEVERE WEATHER POTENTIAL FOR LATE NEXT WEEK.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, May 31, 9:18 PM CST, 5 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1018 PM CDT SAT MAY 31 2008

OKZ054-010400-
OSAGE OK-
1018 PM CDT SAT MAY 31 2008

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1100 PM CDT
FOR THE FOLLOWING COUNTY...

IN NORTHEAST OKLAHOMA
     NORTHEASTERN OSAGE

AT 1018 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 15
MILES NORTHWEST OF HULAH...MOVING SOUTHEAST AT 21 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...HULAH.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3693 9600 3683 9613 3700 9636 3700 9614
TIME...MOT...LOC 0318Z 307DEG 18KT 3701 9627
Special weather statement, Jun 1, 2:11 AM CST, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
311 AM CDT SUN JUN 1 2008

OKZ057-010900-
CRAIG OK-
311 AM CDT SUN JUN 1 2008

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 400 AM CDT
FOR THE FOLLOWING COUNTY...

IN NORTHEAST OKLAHOMA
     CENTRAL CRAIG

AT 311 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
CENTRAILIA...MOVING EAST AT 45 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...VINITA...CENTRALIA...PYRAMID
CORNERS...BLUEJACKET AND CENTRAILIA.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.

LAT...LON 3683 9500 3660 9501 3659 9501 3658 9502
      3670 9541 3688 9535
TIME...MOT...LOC 0811Z 283DEG 39KT 3676 9523

The radar

The Tulsa radar (KINX), 66 km away, was scanning. The volume nearest the first event began at 08:32 UTC.

Open the radar archive at this moment

Event by event

33 thunderstorm wind, 24 hail, 2 flash flood. Local standard time, as filed.

Thunderstorm Wind, Craig

When
June 1, 2:32 AM CST
Where
Craig County, 1 mi N of Vinita
Measured
61 kt (70 mph) estimated gust
Property damage
$1,000
Reported by
Public
Coordinates
36.664, -95.150

Thunderstorm winds estimated at 70 miles an hour broke off one power pole and caused 3 others to lean over. The wind also blew down numerous large tree limbs.

Hail, Delaware

When
June 1, 3:30 AM CST
Where
Delaware County, 5 mi E of Jay
Measured
1.75 in hail
Reported by
Public
Coordinates
36.420, -94.710

Hail, Osage

When
June 1, 6:41 AM CST
Where
Osage County, Fairfax
Measured
1 in hail
Reported by
Law Enforcement
Coordinates
36.570, -96.700

Hail, Pawnee

When
June 1, 7:00 AM CST
Where
Pawnee County, Ralston
Measured
0.75 in hail
Reported by
Law Enforcement
Coordinates
36.500, -96.720

Hail, Osage

When
June 1, 7:06 AM CST
Where
Osage County, 4 mi SW of Gray Horse
Measured
0.75 in hail
Reported by
Public
Coordinates
36.509, -96.701

Hail, Washington

When
June 1, 7:10 AM CST
Where
Washington County, 1 mi N of Ochelata
Measured
2.75 in hail
Property damage
$25,000
Reported by
Public
Coordinates
36.614, -95.980

Hail, Rogers

When
June 1, 7:31 AM CST
Where
Rogers County, 2 mi NW of Talala
Measured
0.75 in hail
Reported by
Public
Coordinates
36.550, -95.706

Hail, Pawnee

When
June 1, 7:35 AM CST
Where
Pawnee County, Terlton
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
36.180, -96.480

Hail, Pawnee

When
June 1, 7:49 AM CST
Where
Pawnee County, 5 mi E of Terlton
Measured
1.25 in hail
Reported by
Trained Spotter
Coordinates
36.180, -96.390

Hail, Creek

When
June 1, 7:58 AM CST
Where
Creek County, Mannford
Measured
2.5 in hail
Property damage
$100,000
Reported by
Broadcast Media
Coordinates
36.250, -96.420

The hail broke many car windshields and damaged the siding of homes.

Hail, Tulsa

When
June 1, 8:20 AM CST
Where
Tulsa County, 3 mi S of Sand Spgs
Measured
1.5 in hail
Reported by
Law Enforcement
Coordinates
36.107, -96.120

Thunderstorm Wind, Pawnee

When
June 1, 8:28 AM CST
Where
Pawnee County, Ralston
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
36.500, -96.720

Thunderstorm Wind, Pawnee

When
June 1, 8:35 AM CST
Where
Pawnee County, 3 mi ENE of Pawnee
Measured
57 kt (66 mph) measured gust
Reported by
Mesonet
Coordinates
36.347, -96.750

The Oklahoma mesonet site near Pawnee recorded a 66 mile an hour wind gust.

Hail, Creek

When
June 1, 8:37 AM CST
Where
Creek County, Sapulpa
Measured
1.75 in hail
Property damage
$75,000
Reported by
Amateur Radio
Coordinates
36.000, -96.100

Hail, Cherokee

When
June 1, 8:40 AM CST
Where
Cherokee County, 2 mi N of Scraper
Measured
1.5 in hail
Reported by
Public
Coordinates
36.129, -94.830

Thunderstorm Wind, Pawnee

When
June 1, 8:43 AM CST
Where
Pawnee County, 3 mi ENE of Pawnee
Measured
50 kt (58 mph) measured gust
Reported by
Mesonet
Coordinates
36.347, -96.750

The Oklahoma mesonet site near Pawnee recorded a 58 mile an hour wind gust.

Thunderstorm Wind, Creek

When
June 1, 8:45 AM CST
Where
Creek County, Drumright
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
35.980, -96.600

Thunderstorm winds estimated at 60 miles an hour blew down large tree limbs.

Hail, Tulsa

When
June 1, 8:48 AM CST
Where
Tulsa County, Glenpool
Measured
1.75 in hail
Property damage
$50,000
Reported by
Amateur Radio
Coordinates
35.950, -96.000

Hail, Tulsa

When
June 1, 9:06 AM CST
Where
Tulsa County, Broken Arrow
Measured
0.75 in hail
Reported by
Amateur Radio
Coordinates
36.050, -95.780

Hail, Okmulgee

When
June 1, 9:08 AM CST
Where
Okmulgee County, Hector
Measured
0.75 in hail
Reported by
Amateur Radio
Coordinates
35.830, -95.920

Thunderstorm Wind, Osage

When
June 1, 9:12 AM CST
Where
Osage County, 8 mi NNW of Sand Spgs
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
36.257, -96.175

Thunderstorm winds estimated at 60 miles an hour blew down numerous large tree limbs.

Flash Flood, Pawnee

When
June 1, 9:15 AM CST to 10:15 AM CST
Where
Pawnee County, 1 mi N of Cleveland to 1 mi W of Cleveland
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
36.334, -96.470

Heavy rain caused street flooding in the city of Cleveland.

Thunderstorm Wind, Osage

When
June 1, 9:20 AM CST
Where
Osage County, 6 mi SW of Skiatook
Measured
52 kt (60 mph) estimated gust
Property damage
$15,000
Reported by
NWS Employee
Coordinates
36.309, -96.076

Thunderstorm winds estimated at 60 miles an hour blew down large tree limbs and damaged residential roofs.

Thunderstorm Wind, Osage

When
June 1, 9:23 AM CST
Where
Osage County, 2 mi WSW of Skiatook
Measured
52 kt (60 mph) estimated gust
Property damage
$10,000
Reported by
Public
Coordinates
36.359, -96.033

Thunderstorm winds estimated at 60 miles an hour blew down numerous large tree limbs and also blew over some privacy fences.

Thunderstorm Wind, Tulsa

When
June 1, 9:25 AM CST
Where
Tulsa County, 4 mi ESE of Tulsa
Measured
61 kt (70 mph) estimated gust
Reported by
Amateur Radio
Coordinates
36.128, -95.884

Thunderstorm winds estimated at 70 miles an hour uprooted a large tree near the intersection of 21st Street South and Yale.

Thunderstorm Wind, Creek

When
June 1, 9:25 AM CST
Where
Creek County, Mounds
Measured
70 kt (81 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
35.870, -96.070

Thunderstorm winds estimated at 80 miles an hour blew part of a roof off a building and also blew down numerous large tree limbs.

Hail, Creek

When
June 1, 9:27 AM CST
Where
Creek County, 2 mi S of Kiefer
Measured
0.75 in hail
Reported by
Amateur Radio
Coordinates
35.921, -96.070

Thunderstorm Wind, Tulsa

When
June 1, 9:28 AM CST
Where
Tulsa County, 8 mi E of Tulsa
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Amateur Radio
Coordinates
36.150, -95.807

Thunderstorm winds estimated at 60 miles an hour damaged a traffic light.

Thunderstorm Wind, Okfuskee

When
June 1, 9:30 AM CST
Where
Okfuskee County, Okfuskee
Measured
61 kt (70 mph) estimated gust
Reported by
Public
Coordinates
35.600, -96.230

Thunderstorm winds estimated at 70 miles an hour blew down two trees.

Thunderstorm Wind, Tulsa

When
June 1, 9:30 AM CST
Where
Tulsa County, 5 mi S of Tulsa
Measured
61 kt (70 mph) estimated gust
Reported by
Trained Spotter
Coordinates
36.078, -95.950

Thunderstorm winds estimated at 70 miles an hour blew down numerous trees near the intersection of 51st Street South and Lewis.

Thunderstorm Wind, Tulsa

When
June 1, 9:31 AM CST
Where
Tulsa County, 1 mi SE of Tulsa
Measured
61 kt (70 mph) estimated gust
Property damage
$5,000
Reported by
Amateur Radio
Coordinates
36.140, -95.937

Thunderstorm winds estimated at 70 miles an hour blew down a tree. The tree fell on a house.

Thunderstorm Wind, Tulsa

When
June 1, 9:33 AM CST
Where
Tulsa County, Tulsa
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Broadcast Media
Coordinates
36.150, -95.950

Thunderstorm winds estimated at 60 miles an hour blew down a large tree limb. The tree limbs fell on a truck smashing its windshield.

Thunderstorm Wind, Tulsa

When
June 1, 9:33 AM CST
Where
Tulsa County, Owasso
Measured
52 kt (60 mph) estimated gust
Reported by
NWS Employee
Coordinates
36.270, -95.850

Thunderstorm winds estimated at 60 miles an hour blew down numerous large tree limbs.

Thunderstorm Wind, Tulsa

When
June 1, 9:35 AM CST
Where
Tulsa County, 12 mi SE of Tulsa
Measured
52 kt (60 mph) estimated gust
Reported by
Amateur Radio
Coordinates
36.027, -95.798

Thunderstorm winds were estimated at 60 miles an hour near the intersection of 91st Street South and Mingo.

Thunderstorm Wind, Tulsa

When
June 1, 9:36 AM CST
Where
Tulsa County, (Tul)tulsa Intl Arpt
Measured
53 kt (61 mph) measured gust
Reported by
ASOS
Coordinates
36.200, -95.880

The automated observing equipment at Tulsa International Airport recorded a 61 mile an hour wind gust.

Flash Flood, Creek

When
June 1, 9:37 AM CST to 10:45 AM CST
Where
Creek County, 1 mi N of Sapulpa to 1 mi W of Sapulpa
Cause
Heavy Rain
Reported by
Amateur Radio
Coordinates
36.014, -96.100

Heavy rains caused severe street flooding which caused a few people to be trapped in their cars.

Thunderstorm Wind, Okmulgee

When
June 1, 9:40 AM CST
Where
Okmulgee County, 1 mi N of Preston
Measured
52 kt (60 mph) estimated gust
Reported by
Post Office
Coordinates
35.734, -95.980

Thunderstorm winds estimated at 60 miles an hour blew down numerous large tree limbs.

Thunderstorm Wind, Rogers

When
June 1, 9:40 AM CST
Where
Rogers County, 11 mi WSW of Claremore
Measured
52 kt (60 mph) estimated gust
Reported by
NWS Employee
Coordinates
36.259, -95.782

Thunderstorm winds estimated at 60 miles an hour blew down large tree limbs.

Hail, Okmulgee

When
June 1, 9:42 AM CST
Where
Okmulgee County, 3 mi N of Preston
Measured
1 in hail
Reported by
Public
Coordinates
35.763, -95.980

Thunderstorm Wind, Wagoner

When
June 1, 9:44 AM CST
Where
Wagoner County, 7 mi SE of Wagoner
Measured
61 kt (70 mph) estimated gust
Property damage
$1,000
Reported by
Public
Coordinates
35.778, -95.292

Thunderstorm winds estimated at 70 miles an hour blew down a tree. The tree fell on a power pole and broke it.

Thunderstorm Wind, Tulsa

When
June 1, 9:48 AM CST
Where
Tulsa County, 11 mi E of Tulsa
Measured
61 kt (70 mph) estimated gust
Reported by
Amateur Radio
Coordinates
36.150, -95.753

Thunderstorm winds estimated at 70 miles an hour blew down a large tree near the intersection of 11th Street South and 145th East Avenue.

Hail, Cherokee

When
June 1, 9:53 AM CST
Where
Cherokee County, 5 mi WNW of Hulbert
Measured
0.75 in hail
Reported by
Public
Coordinates
35.958, -95.233

Hail, Okfuskee

When
June 1, 9:53 AM CST
Where
Okfuskee County, Pharoah
Measured
0.75 in hail
Reported by
Public
Coordinates
35.420, -96.120

Thunderstorm Wind, Okfuskee

When
June 1, 9:53 AM CST
Where
Okfuskee County, Pharoah
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
35.420, -96.120

Thunderstorm winds estimated at 60 miles an hour blew down numerous large tree limbs.

Thunderstorm Wind, Tulsa

When
June 1, 9:55 AM CST
Where
Tulsa County, 5 mi WSW of Broken Arrow
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
36.022, -95.863

Hail, Okmulgee

When
June 1, 9:58 AM CST
Where
Okmulgee County, 2 mi N of Henryetta
Measured
1.75 in hail
Property damage
$10,000
Reported by
Fire Department/Rescue
Coordinates
35.479, -95.980

Thunderstorm Wind, Muskogee

When
June 1, 10:00 AM CST
Where
Muskogee County, Haskell
Measured
50 kt (58 mph) measured gust
Reported by
Mesonet
Coordinates
35.820, -95.670

The Oklahoma mesonet site near Haskell recorded at 58 mile an hour wind gust.

Thunderstorm Wind, Cherokee

When
June 1, 10:09 AM CST
Where
Cherokee County, 9 mi N of Tahlequah
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
36.050, -94.970

Thunderstorm winds estimated at 60 miles an hour blew down numerous large tree limbs.

Thunderstorm Wind, Adair

When
June 1, 10:28 AM CST
Where
Adair County, Christie
Measured
61 kt (70 mph) estimated gust
Reported by
Public
Coordinates
35.950, -94.700

Thunderstorm winds estimated at 70 miles an hour blew down a tree and numerous large tree limbs.

Thunderstorm Wind, Muskogee

When
June 1, 10:30 AM CST
Where
Muskogee County, 3 mi NW of Webbers Falls
Measured
61 kt (70 mph) estimated gust
Property damage
$1,000
Reported by
Public
Coordinates
35.551, -95.168

Thunderstorm winds estimated at 70 miles an hour blew down a tree and numerous large tree limbs. Shingles on a roof were also damaged.

Thunderstorm Wind, Sequoyah

When
June 1, 10:35 AM CST
Where
Sequoyah County, Gore
Measured
52 kt (60 mph) estimated gust
Reported by
Amateur Radio
Coordinates
35.530, -95.120

Thunderstorm winds estimated at 60 miles an hour blew down numerous large tree limbs.

Thunderstorm Wind, Cherokee

When
June 1, 10:39 AM CST
Where
Cherokee County, 3 mi SW of Cookson
Measured
61 kt (70 mph) estimated gust
Reported by
Emergency Manager
Coordinates
35.669, -95.008

Thunderstorm winds estimated at 70 miles an hour blew down several large trees and large tree limbs.

Hail, Pittsburg

When
June 1, 10:48 AM CST
Where
Pittsburg County, 4 mi S of Indianola
Measured
0.75 in hail
Reported by
Public
Coordinates
35.112, -95.780

Thunderstorm Wind, Haskell

When
June 1, 10:55 AM CST
Where
Haskell County, Keota
Measured
70 kt (81 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
35.250, -94.920

Thunderstorm winds estimated at 80 miles an hour blew the roof off a barn and blew down several trees.

Hail, Pittsburg

When
June 1, 10:55 AM CST
Where
Pittsburg County, Crowder
Measured
0.88 in hail
Reported by
Public
Coordinates
35.120, -95.670

Hail, Haskell

When
June 1, 11:00 AM CST
Where
Haskell County, Mc Curtain
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
35.150, -94.970

Thunderstorm Wind, Sequoyah

When
June 1, 11:05 AM CST
Where
Sequoyah County, Roland
Measured
57 kt (66 mph) estimated gust
Reported by
NWS Employee
Coordinates
35.420, -94.520

Thunderstorm Wind, Sequoyah

When
June 1, 11:14 AM CST
Where
Sequoyah County, Roland
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Amateur Radio
Coordinates
35.420, -94.520

Thunderstorm winds estimated at 60 miles an hour blew down numerous large trees limbs. Some of the limbs fell on power lines causing power outages.

Hail, Le Flore

When
June 1, 11:30 AM CST
Where
Le Flore County, Wister
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
34.970, -94.720

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2008Every state in 2008This day in weather historyWarnings in Oklahoma, June 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 109767, 109770, 109771, 109772, 109773, 109774, 109775, 109777, 109778, 109780, 109783, 109784, 109787, 109789, 109792, 109790, 109797, 109793, 109794, 109795, 109800, 109808, 109814, 109824, 115485, 115492, 115496, 115500, 115504, 115509, 115529, 115541, 115548, 115554, 115534, 115573, 115584, 115591, 115592, 115600, and more.